MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE ALPINE OTW EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE ALPINE OTW EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1145350-38
Medical Device Problem Codes Off-Label Use (1494); Stretched (1601); Improper or Incorrect Procedure or Method (2017); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: medical device problem code 2017 - failure to follow steps / instructions.Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the left anterior tibial artery.The 3.5x38mm xience alpine stent delivery system (sds) was prepared per instructions for use (ifu) and was advanced to the lesion when it was noted that the stent was not on the balloon.The device was removed.The stent was found inside the protective sheath and was noted to be stretched; however, there was no resistance during removal of the protective sheath.Improper or incorrect procedure of not inspecting device upon use occurred.Another same size xience alpine was used to complete the procedure.There was no adverse patient effect and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
H6 correction: medical device problem code 1494 - incorrect anatomy added.A visual and dimensional inspection was performed on the returned device.The reported stent dislodgement and stretched stent were confirmed.The electronic lot history record (elhr) and corrective and preventive action (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other incidents.It was reported that the procedure was to treat a lesion in the left anterior tibial artery.It should be noted that the xience alpine everolimus eluting coronary stent system (eifu), electronic instructions for use states: the xience alpine stent system is indicated for improving coronary artery luminal diameter in patients, including those with diabetes mellitus, with symptomatic heart disease due to de novo native coronary artery lesions (length = 32 mm) with reference vessel diameters of = 2.25 mm to = 4.25 mm.In addition, the xience alpine stent system is indicated for treating de novo chronic total coronary occlusions.It is unknown if the ifu deviation contributed to the reported event.It was reported that the 3.5x38mm xience alpine stent delivery system (sds) was prepared per instructions for use (ifu) and was advanced to the lesion when it was noted that the stent was not on the balloon.The stent was found inside the protective sheath and was noted to be stretched.It should be noted that the xience alpine everolimus eluting coronary stent system (eifu), electronic instructions for use (ifu) states: prior to using the xience alpine stent system, carefully remove the system from the package and inspect for bends, kinks, and other damage.Verify that the stent does not extend beyond the radiopaque balloon markers.Do not use if any defects are noted.It is unknown if the ifu deviation contributed to the reported event.The investigation determined the reported difficulties appear to be related to the operational context of the procedure, as it is likely that inadvertent mishandling during unpackaging/preparation of the device (sheath/stylet removal) contributed to the reported stretched stent and observed material deformation, ultimately causing the reported stent dislodgement.There is no indication of a product quality issue with respect to manufacture, design, or labeling of the device.

Brand Name
XIENCE ALPINE OTW EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18990041
Report Number2024168-2024-03819
Device Sequence Number7605651
Product Code NIQ
UDI-Device Identifier08717648200298
UDI-Public(01)08717648200298(17)260329(10)3040641
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2026
Device Catalogue Number1145350-38
Device Lot Number3040641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/08/2024
Supplement Date Received by Manufacturer04/09/2024
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date04/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexFemale
Patient Weight91 KG